advertisement
Question
Posted by: Lynette Williams | 2009/10/07

ANXIETY ATTACKS AND DEPRESSION

I HAVE BEEN ON ANTI-DEPRESSANTS FOR 10 YEARS NOW. I WAS ON SLEEPING TABLETS AS WELL, BUT HAVE MANAGED TO TOP TAKING THEM. IF I MISS ONE ANTI-DEPRESSANT, I HAVE THESE WIERD " SHOCKS"  IN MY HEAD AND FEEL VERY CONFUSED AND BECOME EXTREMELY EMOTIONAL. SINCE TAKING THEM, MY ANXIETY ATTACKS HAVE LESSENED, AS WELL AS THE INTENSITY OF THE ATTACKS. WOULD I EVER BE ABLE TO STOP TAKING ANTI-DEPRESSANTS?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAnxiety disorders guest experts

Dear Lynette

While medication is not within my scope of practice as a clinical psychologist, I can advise that you consult with your medical practitioner regarding your concerns and questions.

Best regards

David Blackbeard
Clinical Psychologist
Riverview Manor Specialist Clinic, Underberg

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Lisa | 2009/10/07

OF COURSE you' ll be able to stop taking anti-depressents, but you have to wean yourself off them slowly, slowly. You should ask your doctor for help in coming off them, you cannot just go cold turkey, and, trust me, you will feel extremely emotional and very confused whilst coming off them and for a short while thereafter! But it' s all worth it! :-) PS - have you ever checked your thyroid?

Reply to Lisa

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement